Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 18, 2013, 6:21 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 18, 2013, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:10 PM CDT | TSTM WND DMG | 2 Ese Fort Scott, KS | SEVERAL TREES REPORTED BLOWN DOWN BETWEEN RTE 69 AND STATE LINE RD AND BETWEEN EAGLE RD AND KANSAS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291
WUUS53 KSGF 182321
SVRSGF
KSC011-MOC217-190015-
/O.NEW.KSGF.SV.W.0151.130618T2321Z-130619T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOURBON COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 715 PM CDT
* AT 617 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF FULTON TO 6 MILES NORTH OF
FULTON TO 15 MILES NORTHWEST OF FULTON...AND MOVING SOUTHEAST AT 15
MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRONSON...FORT SCOTT...FULTON...REDFIELD AND UNIONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3788 9508 3804 9509 3805 9508 3805 9505
3804 9463 3806 9462 3806 9446 3779 9446
3780 9510
TIME...MOT...LOC 2321Z 332DEG 14KT 3811 9451 3809 9472
3810 9495
HAIL...1.25IN
WIND...60MPH
$$
FOSTER1 follow-up statement
362
WWUS53 KSGF 182352
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT TUE JUN 18 2013
KSC011-MOC217-190015-
/O.CON.KSGF.SV.W.0151.000000T0000Z-130619T0015Z/
BOURBON KS-VERNON MO-
652 PM CDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VERNON AND NORTHEASTERN BOURBON COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
FULTON...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEERFIELD...FORT SCOTT...FULTON...HAMMOND...HARDING...RICHARDS AND
STOTESBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3780 9472 3803 9488 3804 9463 3806 9462
3806 9446 3779 9446
TIME...MOT...LOC 2352Z 310DEG 14KT 3804 9456
HAIL...1.25IN
WIND...60MPH
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:27 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 18, 3:27 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 327 PM CDT TUE JUN 18 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 235 PM CDT TUE JUN 18 2013 A WEAK SURFACE DEWPOINT BOUNDARY OR OUTFLOW BOUNDARY WAS CURRENTLY LOCATED ACROSS CENTRAL MISSOURI NEAR HIGHWAY 54 THIS AFTERNOON. THIS ALONG WITH LESS THAN 30 KNOTS OF SHEAR AND ABOUT 1500-2000 J/KG CAPE HAS DEVELOPED SCATTERED CONVECTION ALONG THIS BOUNDARY AND MOVING TOWARDS THE SOUTH-SOUTHEAST. AN ISOLATED STRONG TO SEVERE STORM COULD BE POSSIBLE BUT OVERALL THE CONVECTION SHOULD STAY SUB SEVERE WITH GUSTY WINDS AND SMALL HAIL ALONG WITH LIGHTNING THE MAIN HAZARDS THIS AFTERNOON THROUGH THIS EVENING. THE CONVECTION SHOULD DECREASE BY EARLY EVENING WITH THE LOSS OF DAYTIME HEATING. THE CONVECTION MAY REACH DOWN TO THE HIGHWAY 60 CORRIDOR BEFORE DISSIPATING. THE REST OF THE NIGHT WILL BE QUIET BUT WILL MENTION SOME PATCHY FOG WILL BE POSSIBLE IN RIVER VALLEYS AND NEAR LAKE REGIONS. ANOTHER WEAK DISTURBANCE WILL MOVE OVER THE AREA TOMORROW WHICH MAY DEVELOP SOME ISOLATED CONVECTION BUT THINKING MOST OF THE AREA WILL REMAIN DRY AND WARM. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 235 PM CDT TUE JUN 18 2013 BY LATE WEDNESDAY NIGHT INTO THURSDAY...A STRONGER AND MORE PRONOUNCED WAVE WILL RIDE OVER THE UPPER LEVEL RIDGE INTO THE MISSOURI OZARKS. THIS WILL BRING A BETTER CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. WILL NOT RULE OUT A FEW STRONGER STORMS POSSIBLE WITH GUSTY WINDS AND SMALL HAIL ON THURSDAY. THE UPPER LEVEL RIDGE WILL BEGIN TO EXPAND AND BUILD ACROSS THE REGION THE END OF THE WEEK AND WEEKEND WHICH SHOULD CUT OFF THE RAIN CHANCES. CAN'T RULE OUT A STRAY ISOLATED STORM POP UP OVER THE WEEKEND BUT THE MAIN WEATHER PATTERN WILL BE HOTTER TEMPERATURES AND DRIER CONDITIONS. HIGHS WILL BE IN THE LOWER 90S WITH HEAT INDEX VALUES IN THE UPPER 90S. RIDGE MAY FLATTEN OUT A LITTLE BIT BY EARLY NEXT WEEK WITH TEMPERATURES NEAR SEASONABLE AVERAGES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1220 AM CDT TUE JUN 18 2013 EXPECT VFR CONDITIONS TO PREVAIL OVER SOUTHWEST MISSOURI AIRFIELDS FOR THE NEXT 24 HOURS WITH THE EXCEPTION OF A LIKELY PERIOD OF MVFR DUE TO FORWARD VISIBILITY AT SGF AND BBG DUE TO LATE NIGHT AND EARLY MORNING PATCHY GROUND FOG FORMATION. A PERIOD OF BOTH MVFR AND VFR IS LIKELY AT BBG FOR THE SAME REASON. WEAK HIGH PRESSURE OVER THE AREA...LIGHT TO CALM WINDS...ONLY PARTIAL HIGH CLOUDINESS AND RELATIVELY MOIST GROUND CONDITIONS WILL SET THE STAGE FOR A PERIOD OF MORNING GROUND FOR LATER TONIGHT AND EARLY TOMORROW MORNING ACROSS MUCH OF THE AREA. EXPECT FAIRLY RAPID DISSIPATION OF ANY GROUND FOG OR HAZE AFTER SUNRISE TOMORROW MORNING DUE TO RAPID WARMING UP UNDER A HIGH SUN ANGLE AND INCREASING LIGHT SOUTHERLY BREEZES AIDING IN MIXING UP THE SURFACE LAYER QUICKLY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...GRIFFIN LONG TERM...GRIFFIN AVIATION...COLUCCI
Hazardous weather outlook, Jun 18, 3:08 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 PM CDT TUE JUN 18 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 308 PM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS GENERALLY NORTHEAST OF A PITTSBURG KANSAS TO GAINESVILLE MISSOURI LINE THROUGH EARLY THIS EVENING. A COUPLE OF STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE. OTHERWISE ANY OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR THUNDERSTORMS TO SOUTHEASTERN KANSAS AND WESTERN MISSOURI LATE WEDNESDAY NIGHT AND OVER THE ENTIRE AREA THURSDAY. ISOLATED STRONG TO SEVERE STORMS WITH HAIL AND LOCALLY DAMAGING WINDS WILL BE POSSIBLE THURSDAY IF ENOUGH HEATING AND INSTABILITY CAN DEVELOP. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT FRIDAY AFTERNOON AND AGAIN NEXT MONDAY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FRIDAY AND REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND WITH AFTERNOON HEAT INDEX VALUES IN THE MID AND UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER/GRIFFIN
In the hours before
Special weather statement, Jun 18, 2:22 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT TUE JUN 18 2013
MOZ056-057-069-182000-
CAMDEN MO-MILLER MO-MORGAN MO-
222 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMDEN...MILLER AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 300 PM CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKY MOUNT...OR 8 MILES SOUTHWEST OF
ELDON...MOVING SOUTH AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CAMDENTON...ELDON...LAKE OZARK...OSAGE
BEACH AND VILLAGE OF FOUR SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3806 9222 3802 9237 3802 9240 3800 9241
3791 9274 3831 9282 3840 9262
TIME...MOT...LOC 1922Z 341DEG 19KT 3826 9269
FOSTERSpecial weather statement, Jun 18, 3:40 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT TUE JUN 18 2013
MOZ070-080>082-182115-
LACLEDE MO-PULASKI MO-TEXAS MO-DALLAS MO-
340 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR DALLAS...LACLEDE...NORTHWESTERN
TEXAS AND PULASKI COUNTIES UNTIL 415 PM CDT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PUMPKIN CENTER TO
STOUTLAND TO ST. ROBERT...MOVING SOUTH AT 25 MPH. PENNY SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUFFALO...CONWAY...FORT LEONARD WOOD...
LEBANON...RICHLAND...ST. ROBERT AND WAYNESVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 168
WILL ALSO BE IMPACTED BY THESE STORMS.
LAT...LON 3747 9202 3749 9309 3790 9313 3790 9263
3780 9256 3780 9254 3783 9249 3783 9246
3786 9241 3792 9241 3796 9202
TIME...MOT...LOC 2040Z 347DEG 20KT 3772 9307 3780 9256
3785 9214
FOSTERLocal storm report, Jun 18, 4:03 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 W PITTSBURG 37.83N 93.37W
06/18/2013 E0.50 INCH HICKORY MO PUBLIC
&&
KARDELLSpecial weather statement, Jun 18, 4:05 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT TUE JUN 18 2013
MOZ066-182145-
VERNON MO-
405 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON COUNTY UNTIL 445
PM CDT...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF NEVADA TO 3 MILES SOUTHWEST OF WALKER TO 8 MILES NORTH OF
MONTEVALLO...MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE NEVADA AND WALKER.
LAT...LON 3794 9446 3794 9432 3794 9408 3768 9408
3770 9448 3783 9447
TIME...MOT...LOC 2105Z 338DEG 10KT 3797 9445 3786 9428
3784 9406
FOSTERSpecial weather statement, Jun 18, 4:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT TUE JUN 18 2013
MOZ079-182215-
POLK MO-
433 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK COUNTY UNTIL
515 PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF POLK...OR 12 MILES NORTHEAST
OF BOLIVAR...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BOLIVAR.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE.
LAT...LON 3781 9323 3780 9319 3758 9318 3761 9349
3781 9348 3781 9342
TIME...MOT...LOC 2133Z 010DEG 8KT 3776 9333
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:13 PM CDT | Areal Flood Advisory | SGF | Dent, Oregon, Shannon | 6 hr |
| Jun 18, 2:22 PM CDT | Special Weather Statement | SGF | Miller | 38 min |
| Jun 18, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Jun 18, 3:40 PM CDT | Special Weather Statement | SGF | Dallas, Laclede, Pulaski | 35 min |
| Jun 18, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 39 min |
| Jun 18, 4:05 PM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| Jun 18, 4:33 PM CDT | Special Weather Statement | SGF | Polk | 42 min |
| Jun 18, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.